Information Related to the Voluntary Recall of Infants’ Ibuprofen Concentrated Oral Suspension, USP (NSAID) 50 mg per 1.25 mL
Published on January 29, 2019
Tris Pharma recently issued an expansion of the voluntary recall of Infants’ Ibuprofen Concentrated Oral Suspension, USP (NSAID) 50 mg per 1.25 mL and an associated press release to include 3 lots (4718; 00717005A, 00717006A) in addition to the lots (00717009A; 00717015A; 00717024A)previously announced in December 2018. The reason for the recall was a potential higher concentration of Ibuprofen of less than 10% above the specified limit in some bottles from these three batches. Safety issues or toxicity is generally accepted to be a concern in infants at doses in excess of 700% of the recommended dose.1
Tris is committed to ensuring that all of our manufactured products are safe and effective. Please be advised of the following:
- The decision to initiate this recall of retail inventory was based on a Health Hazard Evaluation followed by discussion with the FDA
- Infants already susceptible to the adverse effects of ibuprofen may be at a slightly higher risk if they receive medication from an impacted bottle
- To date, no serious adverse events were reported to Tris regarding the recalled batches
If consumers have additional questions, please call Tris Customer Service at 732-940-0358
- Hall AH, Smolinske SC, Conrad FL, et al. Ibuprofen overdose: 126 cases. Ann Emerg Med 1986; 15:1308.
Frequently Asked Questions
Q. Should I throw away my bottle of medication if it comes from one of the affected batches?
A. Concerned consumers should contact their physician.
Q. Can I get a refund if I have one of the affected bottles?
A. Please contact the medication retailer to inquire about a potential refund.
Q. What are the side effects that I should look for if I’ve used one of the affected bottles?
A. There is a remote possibility that infants who are more susceptible to a higher potency level of drug may be more vulnerable to permanent NSAID-associated renal injury. Adverse effects that may be experienced are nausea, vomiting, epigastric pain, or more rarely, diarrhea. Tinnitus (ringing of the ears), headache and gastrointestinal bleeding are also possible adverse effects. To date, Tris Pharma, Inc. has not received any reports of serious adverse events related to the recalled batches.
Q. Who can I call for additional information?
A. Please contact your physician or Tris Customer Service at 732-940-0358 if you have additional questions.
Q. How or why did this happen?
A. The company is actively investigating this situation and will determine and implement appropriate corrective action.